Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 7, 2008, 5:50 AM CDT for Moultrie County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 5:50 AM CDT (10:50 UTC)
- Expired
- Jul 7, 2008, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Moultrie County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:30 AM CDT | FLASH FLOOD | 2 N Lake City, IL | WATER OVER IL-32 IN 4 PLACES BETWEEN LAKE CITY AND US-36. STANDING WATER AT INTERSECTION OF THESE HIGHWAYS. |
| Jul 7, 6:30 AM CDT | FLASH FLOOD | Sullivan, IL | WATER OVER IL-32 IN 4 PLACES BETWEEN LAKE CITY AND US-36. STANDING WATER AT INTERSECTION OF THESE HIGHWAYS. |
| Jul 7, 7:00 AM CDT | HEAVY RAIN 1.9 | Lovington, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 071052
FFWILX
ILC139-071345-
/O.NEW.KILX.FF.W.0040.080707T1050Z-080707T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
550 AM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MOULTRIE COUNTY IN CENTRAL ILLINOIS...
* UNTIL 845 AM CDT.
* AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER
RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAIN SINCE 4 AM.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 4 INCHES BY 8 AM.
THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SULLIVAN...
ALLENVILLE...BETHANY...DALTON CITY AND LOVINGTON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3979 8848 3947 8849 3946 8858 3950 8858
3954 8871 3959 8871 3960 8881 3973 8881
3973 8875 3979 8875
$$
HJS1 follow-up statement
000
WGUS73 KILX 071347
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
845 AM CDT MON JUL 7 2008
ILC139-071354-
/O.EXP.KILX.FF.W.0040.000000T0000Z-080707T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOULTRIE-
845 AM CDT MON JUL 7 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT FOR MOULTRIE
COUNTY...
THE MOULTRIE COUNTY SHERIFF DEPARTMENT REPORTED ONE LANE OF HIGHWAY
36 IN LAKE CITY WAS BLOCKED BY HIGH WATER AT 829 AM CDT.
HEAVY RAINS HAVE EXITED EAST OF MOULTRIE COUNTY AT 845 AM...AND
LIGHT TO MODERATE RAIN SHOWERS ARE EXPECTED TO DIMINISH THROUGH
10 AM. THERE COULD STILL BE PONDING OF WATER ON ROADWAYS AND SOME
ISOLATED MINOR FLOODING IN POOR DRAINAGE AREAS THIS MORNING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3979 8848 3947 8849 3946 8858 3950 8858
3954 8871 3959 8871 3960 8881 3973 8881
3973 8875 3979 8875
$$
HUETTLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:30 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 3:30 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT MON JUL 7 2008 .DISCUSSION... ISSUED 317 AM CDT MON JUL 7 2008 ONGOING CONVECTION ACROSS THE CWA THIS MORNING FILLING IN SOMEWHAT TO THE EAST AND WILL BE THE FIRST ISSUE FOR THE FORECAST...AS TO THE DURATION OF THE PRECIP. NEXT PROBLEM WITH THE FCST IS AN APPROACHING FRONT...AND JUST HOW FAR IT MAKES IT THROUGH THE FA BEFORE STALLING AND BECOMING ANOTHER FOCUS FOR CONTINUED PRECIP. BESIDES ALL THAT...TEMPS ON A REBOUND AS SUMMER FINALLY APPEARS TO BE SETTLING IN WITH TEMPS IN THE UPPER 80S AND LOWER 90S THROUGH THE MED RANGE OF THE FORECAST. ECMWF STILL THE PREFERRED MODEL FURTHER OUT...AND USING THE NAM/WRF AND THE RUN IN THE SHORTER TERM. SHORT TERM...TODAY AND TOMORROW... RUC ACTUALLY REFLECTING THE PRECIP ACTIVITY SPREADING IN COVERAGE THIS MORNING...IF ONLY A LITTLE TOO FAR TO THE NORTH. RUC REDUCING COVERAGE CONSIDERABLY BY 15Z. WILL PUSH HIGH CHANCES TO THE NE...BUT KEEP THE SW RELATIVELY DRY. CLEARING OUT THE AREA LATER THIS AFTERNOON...BUT KEEPING SOME LOW CHANCE POPS IN THE OVERNIGHT HOURS FOR ANY PREFRONTAL ACTIVITY THAT MAY MAKE IT INTO THE FAR NRN TIER OF THE CWA BEFORE 12Z. FOR TOMORROW...TEMPS EVER SO SLIGHTLY HIGHER AHEAD OF THE APPROACHING FRONT. SPEED OF FRONT MAY RESULT IN A DROP OF MAX TEMPS IN THE NW...WHERE PRECIP MAY ARRIVE EARLIER INHIBITING MAX HEATING. PRECIP SLOWLY MAKING ITS WAY THROUGH TOMORROW NIGHT AS THE FRONT GETS INTO MORE AND MORE PARALLEL FLOW. LONG TERM...WEDNESDAY THROUGH FRIDAY... THOUGH 06Z NAM/WRF PUSHES THE FRONT EVEN FURTHER TO THE SOUTH THAN THE 00Z RUN...SFC BOUNDARY IS STILL UNCOMFORTABLY CLOSE TO WARRANT PULLING POPS COMPLETELY SOUTH OF I-70. BEYOND WED HOWEVER...FORECAST DRY AS ILX ENDS UP IN MORE OF A RIDGING PATTERN FOR THE MIDWEST. HJS && .AVIATION... ISSUED 1110 PM CDT SUN JUL 6 2008 CONVECTION CHANCES AND COVERAGE OVERNIGHT CONTINUES TO BE THE MAIN FORECAST CHALLENGE. SMALL CLUSTER OF STORMS ACRS EAST CENTRAL IOWA TRACKING EAST SHOULD STAY JUST NORTH OF PIA AND BMI BUT AM CONCERNED ABOUT ADDL DVLPMT AT THE SRN END OF THE COMPLEX WHICH MAY SHIFT THE AREA OF STORMS A BIT FURTHER SOUTHEAST INTO OUR NRN FCST AREA. AREA OF STORMS HAS SHOWN A DECREASING TREND AS IT MOVES ACRS EXTREME ERN IOWA AS IT ENCOUNTERS A FAIRLY SUBSTANTIAL WARM LAYER DEPICTED ON THE DVN AND ILX SOUNDINGS THIS EVENING. HOWEVER...STILL QUITE A BIT OF INSTABILITY ABOVE 850 MB AND SOME OF THAT WL BE REALIZED DURING THE ERLY MRNG HOURS WITH SCT CONVECTION...ESP ACRS THE NRN TAF SITES. WL INCLUDE A TEMPO GROUP FOR A COUPLE OF HOURS AT PIA AND BMI TO TAKE INTO ACCOUNT A MORE SELY TRACK TO THE CURRENT CLUSTER OF STORMS. MAIN THREAT WITH THESE STORMS WILL BE WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. FURTHER EAST AND SOUTH THE PICTURE BECOMES A BIT MORE COMPLICATED WITH THE LATEST SFC ANALYSIS INDICATING THE BEST MOISTURE CONVERGENCE HAS SHIFTED INTO EASTERN IL AHEAD OF A WEAK WARM FRONT OVR SW IL. WL MAKE A LAST MINUTE DECISION ON THE RMDR OF THE TAF SITES FOR THE OVERNIGHT HOURS AS WHETHER TO INCLUDE A TEMPO GROUP OR VCTS. WITH THE INCREASE IN LOW LVL MOISTURE...FOG AND HAZE WL LIMIT VISIBILITIES OVERNIGHT IN ADDITION TO ANY CONVECTION WHICH MAY PASS THROUGH. AT THIS POINT...IT APPEARS THE NORTHERN FCST AREA WL SEE SOME PATCHY MVFR VSBYS IN FOG/HZ. SCATTERED CONVECTION CHANCES WILL HOLD AT LEAST THRU THE MID MORNING HOURS MONDAY BEFORE THE WARM FRONT SHIFTS NORTHEAST OF THE AREA BY AFTN. WL CARRY VCTS ACRS THE NORTH IN THE MRNG AND THEN KEEP THE REMAINDER OF THE PERIOD DRY. SFC WNDS WL BE LIGHT SELY TNT WL BECOME SW BY LATE MONDAY MORNING WITH A FEW GUSTS APPRCHG 20KTS DURING THE AFTN. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 5:47 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 547 AM CDT MON JUL 7 2008 ILZ027>030-081100- KNOX-MARSHALL-PEORIA-STARK- 547 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STORMS WILL BE POSSIBLE THIS MORNING AND AGAIN LATE TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH OF A LINE FROM MACOMB TO PEORIA TO LACON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL TRIGGER STRONG TO SEVERE STORMS ON TUESDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. VERY HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE...AS STORMS DEVELOP IN THE WARM AND HUMID AIRMASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 AM AND 11 AM AND AGAIN AFTER 3 AM TONIGHT. ILZ047-049-050-081100- CASS-MORGAN-SCOTT- 547 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL TRIGGER STRONG TO SEVERE STORMS ON TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THAT TIME...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. VERY HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE...AS STORMS DEVELOP IN THE WARM AND HUMID AIRMASS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT BEARDSTOWN AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ031-036>038-040>046-048-051>057-061-081100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-LOGAN- MACON-MASON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SHELBY- TAZEWELL-VERMILION-WOODFORD- 547 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG STORMS WILL CONTINUE EARLY THIS MORNING...WITH HEAVY RAIN AND SMALL HAIL POSSIBLE. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. FLOODING OF AREA ROADS...DITCHES AND STREAMS MAY CONTINUE THIS MORNING DUE TO VERY HEAVY RAINS. NEVER DRIVE THROUGH A FLOODED ROAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL TRIGGER STRONG TO SEVERE STORMS ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THAT TIME...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. VERY HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE...AS STORMS DEVELOP IN THE WARM AND HUMID AIRMASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-081100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 547 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG STORMS ARE EXPECTED THIS MORNING...WITH HEAVY RAIN AND SMALL HAIL POSSIBLE. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. MINOR FLOODING OF AREA ROADS...DITCHES AND STREAMS WILL BE POSSIBLE THIS MORNING DUE TO VERY HEAVY RAINS. NEVER DRIVE THROUGH A FLOODED ROAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL TRIGGER STRONG STORMS LATER TUESDAY AFTERNOON AND TUESDAY NIGHT. THE BEST CHANCES FOR SEVERE STORMS WILL REMAIN NORTH OF I-70...WHERE A SLIGHT RISK FOR SEVERE STORMS HAS BEEN ISSUED TUESDAY AND TUESDAY NIGHT. VERY HEAVY RAIN AND FLOODING WILL STILL BE POSSIBLE AS STORMS DEVELOP IN THE WARM AND HUMID AIRMASS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:15 AM CDT | Flash Flood Warning | ILX | McLean | 4 hr |
| Jul 7, 3:32 AM CDT | Areal Flood Advisory | ILX | Fulton, Peoria, Tazewell | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, McLean, Piatt | 3 hr |
| Jul 7, 4:37 AM CDT | Flash Flood Warning | ILX | Coles, Douglas | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.